Journal of Statistical Physics

, Volume 10, Issue 3, pp 237–244 | Cite as

GKS inequalities for arbitrary spin ising ferromagnets

  • J. L. Monroe
  • A. J. F. Siegert


Elementary proofs of the first and second Griffiths-Kelly-Sherman (GKS) inequalities are given for higher-spin Ising systems with a Hamiltonian containing only a quadratic form in the spin variables and integer powers of single spin variables. These proofs are obtained using Gaussian random variables. A slight generalization of previous results has been obtained in that the coefficients of the even powers of the spin variables are allowed to be negative.

Key words

Ising spin systems Griffiths Kelly Sherman inequalities Gaussian random variables 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. B. Griffiths, inPhase Transitions and Critical Phenomena, Vol. I, C. Domb and M. S. Green (eds.), Academic Press, New York (1972), and references given there.Google Scholar
  2. 2.
    R. B. Griffiths,J. Math. Phys. 10:1559 (1969).Google Scholar
  3. 3.
    A. J. F. Siegert, inStatistical Mechanics at the Turn of the Decade, E. G. D. Cohen (ed.), Marcel Dekker, New York (1971), and references given there.Google Scholar
  4. 4.
    H. Cramér,Mathematical Methods in Statistics, Princeton University Press, Princeton, New Jersey (1951), p. 118.Google Scholar
  5. 5.
    H. Leff,J. Math. Phys. 12:569 (1971).Google Scholar

Copyright information

© Plenum Publishing Corporation 1974

Authors and Affiliations

  • J. L. Monroe
    • 1
  • A. J. F. Siegert
    • 1
  1. 1.Department of PhysicsNorthwestern UniversityEvanston

Personalised recommendations